Alert archive / Arizona / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm watch at Dec 11, 2012, 1:35 PM MST for 5 counties in Arizona. It took effect at Dec 13, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2012, 1:35 PM MST (20:35 UTC)
- In effect from
- Dec 13, 2012, 11:00 PM MST
- Expired
- Dec 13, 2012, 3:13 AM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3601 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WWUS45 KTWC 112035 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST TUE DEC 11 2012 ...WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW FRIDAY... AZZ510-511-514-120845- /O.NEW.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 135 PM MST TUE DEC 11 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * TIMING...SHOWERS WILL SPREAD INTO THE AREA FROM THE WEST THURSDAY NIGHT...GREATLY INCREASING IN COVERAGE AND INTENSITY AFTER MIDNIGHT BEFORE DIMINISHING LATE FRIDAY. * SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET...10 TO 14 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO BETWEEN 4000 AND 5000 FEET FRIDAY MORNING. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS DEVELOPING WINTER STORM. && $$ HTTP://WEATHER.GOV/TUCSON
5 follow-up statements
193 WWUS45 KTWC 120441 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 941 PM MST TUE DEC 11 2012 ...WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW FRIDAY... AZZ510-511-514-122200- /O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 941 PM MST TUE DEC 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET. * TIMING...SHOWERS WILL SPREAD INTO THE AREA FROM THE WEST THURSDAY NIGHT...GREATLY INCREASING IN COVERAGE AND INTENSITY AFTER MIDNIGHT BEFORE DIMINISHING LATE FRIDAY. * SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET...10 TO 14 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO BETWEEN 4000 AND 5000 FEET FRIDAY MORNING. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS DEVELOPING WINTER STORM. && $$ HTTP://WEATHER.GOV/TUCSON
644 WWUS45 KTWC 120950 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 250 AM MST WED DEC 12 2012 AZZ510-511-514-122215- /O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 250 AM MST WED DEC 12 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON ABOVE 5000 FEET. * TIMING...SHOWERS WILL DEVELOP EARLY THURSDAY EVENING...THEN GREATLY INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT BEFORE DIMINISHING LATE FRIDAY. * SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET WITH 10 TO 14 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO BETWEEN 4000 AND 5000 FEET FRIDAY MORNING. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS DEVELOPING WINTER STORM. && $$ HTTP://WEATHER.GOV/TUCSON
927 WWUS45 KTWC 122057 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 157 PM MST WED DEC 12 2012 AZZ510-511-514-130500- /O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 157 PM MST WED DEC 12 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * TIMING...SHOWERS WILL DEVELOP EARLY THURSDAY EVENING...THEN GREATLY INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT BEFORE DIMINISHING LATE FRIDAY. * SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET WITH 10 TO 14 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO BETWEEN 4000 AND 5000 FEET FRIDAY MORNING. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS DEVELOPING WINTER STORM. && $$ HTTP://WEATHER.GOV/TUCSON
851 WWUS45 KTWC 130448 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 948 PM MST WED DEC 12 2012 AZZ510-511-514-131200- /O.CON.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 948 PM MST WED DEC 12 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * TIMING...SHOWERS WILL DEVELOP EARLY THURSDAY EVENING...THEN GREATLY INCREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT BEFORE DIMINISHING LATE FRIDAY. * SNOW ACCUMULATIONS...5 TO 8 INCHES BETWEEN 5000 AND 7000 FEET WITH 10 TO 14 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS NEAR 8000 FEET EARLY THURSDAY EVENING WILL FALL BELOW 6000 FEET AFTER MIDNIGHT...THEN TO BETWEEN 4000 AND 5000 FEET FRIDAY MORNING. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THURSDAY EVENING...BECOMING SOUTHWEST TO WEST AND DIMINISHING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY SERIOUSLY IMPACT TRAVEL. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THOSE PLANNING TRAVEL INTO THE WATCH AREA SHOULD PREPARE FOR DIFFICULT WINTER DRIVING CONDITIONS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS DEVELOPING WINTER STORM. && $$ HTTP://WEATHER.GOV/TUCSON
365 WWUS45 KTWC 131013 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 313 AM MST THU DEC 13 2012 AZZ510-511-514-132200- /O.UPG.KTWC.WS.A.0002.121214T0600Z-121215T0000Z/ /O.NEW.KTWC.WS.W.0002.121214T0600Z-121215T0000Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 313 AM MST THU DEC 13 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP AROUND MIDNIGHT MST TONIGHT AND IS EXPECTED TO BECOME HEAVY AT TIMES INTO FRIDAY MORNING. PERIODS OF SNOW WILL BECOME INCREASINGLY SHOWERY AND INTERMITTENT FRIDAY AFTERNOON. * SNOW ACCUMULATIONS...6 TO 11 INCHES BETWEEN 5000 AND 7000 FEET...WITH 12 TO 18 INCHES ABOVE 7000 FEET. THE HIGHEST PEAKS OF THE WHITE MOUNTAINS...MOUNT GRAHAM...AND MOUNT LEMMON MAY RECEIVE 24 INCHES OF SNOW. * IMPACTS...A PERIOD OF INTENSE SNOW AND REDUCED VISIBILITIES WILL PRODUCE EXTREMELY HAZARDOUS TRAVEL CONDITIONS ALONG HIGH ELEVATION ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ512-513-132200- /O.NEW.KTWC.WW.Y.0003.121214T0600Z-121215T0000Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 313 AM MST THU DEC 13 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST FRIDAY. * TIMING...SNOW WILL DEVELOP AROUND MIDNIGHT MST TONIGHT AND IS EXPECTED TO BECOME HEAVY AT TIMES INTO FRIDAY MORNING. PERIODS OF SNOW WILL BECOME INCREASINGLY SHOWERY AND INTERMITTENT FRIDAY AFTERNOON. * SNOW ACCUMULATIONS...3 TO 5 INCHES ABOVE 5000 FEET...WITH 6 TO 10 INCHES ABOVE 7000 FEET. LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE HIGHEST PEAKS OF THE CHIRICAHUA...HUACHUCA...AND SANTA RITA MOUNTAINS. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED PARTICULARLY IN THE HUACHUCA AND CHIRICAHUA MOUNTAINS THIS EVENING INTO EARLY FRIDAY MORNING. * IMPACTS...EXPECT HAZARDOUS TRAVEL CONDITIONS WITH SNOW PACKED AND ICY MOUNTAIN ROADS. POOR VISIBILITY WILL ALSO OCCUR DUE TO PERIODS OF HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm watch went out at Dec 11, 9:25 AM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 11, 9:25 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 AM MST TUE DEC 11 2012 .SYNOPSIS...COLD AGAIN TONIGHT WITH NEAR OR BELOW FREEZING TEMPERATURES IN MANY LOCATIONS. A BRIEF WARMING TREND SET FOR MID WEEK. A STRONG STORM SYSTEM WILL THEN BRING VALLEY RAIN AND MOUNTAIN SNOW LATE THURSDAY INTO FRIDAY...ALONG WITH WINDY CONDITIONS AND MUCH COLDER TEMPERATURES. && .DISCUSSION...COLD MORNING WITH THE FIRST FREEZE AT TIA. STILL A COOL NORTHERLY FLOW IN PLACE AND TONIGHT WILL LIKELY BE ANOTHER WIDESPREAD FREEZE...BUT PROBABLY A DEGREE OR TWO WARMER THAN THIS MORNING IN MOST LOCATIONS. LARGE SCALE LONG PERIOD TROUGH OVER MOST OF THE COUNTRY. SHORTWAVE RIDGE WILL TEMPORARILY AND BRIEFLY FILL THE BASE OF THE TROUGH...PHASING THROUGH THE DESERT SOUTHWEST OVER THE NEXT 36 HOURS. QUICK WARMUP BACK ABOVE CLIMO WED AND THU. STILL ON TRACK FOR THE FIRST SIGNIFICANT WINTER STORM OF THE SEASON THURSDAY NIGHT AND FRIDAY. A WINTER STORM WATCH WILL BE CONSIDERED FOR THE AFTERNOON FORECAST PACKAGE. && .PREV DISCUSSION... THUR-FRI... HIGH CONFIDENCE REGARDING FORECAST SCENARIO PARTICULARLY GIVEN THE CONTINUED VERY GOOD AGREEMENT AMONGST THE GFS/ECMWF SOLUTIONS. 541-543 DM UPPER LOW IS PROGGED TO BE CENTERED NEAR THE SAN FRANCISCO BAY AREA MIDDAY THUR. UPPER LOW IS THEN PROGGED TO DIG INTO SRN CALIFORNIA THUR NIGHT...THEN SYSTEM IS FORECAST TO FILL AND EJECT EWD ACROSS ARIZONA FRI. BREEZY TO WINDY CONDITIONS TO DEVELOP THUR AFTERNOON. DRY CONDITIONS TO CONTINUE THUR EXCEPT FOR A SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON ACROSS WRN PIMA COUNTY. PRECIP TO SPREAD EWD ACROSS THE AREA THUR NIGHT INTO FRI MORNING. FOR INSTANCE...BEST TIMING OF PRECIP FOR THE TUCSON METRO AREA APPEARS TO BE FROM AROUND MIDNIGHT THUR NIGHT UNTIL EARLY AFTERNOON FRI. CATEGORICAL POPS WERE DEPICTED TO REFLECT THIS SCENARIO. SNOW LEVELS BY EARLY FRI ARE EXPECTED TO FALL TO AROUND 4500 FEET ACROSS WRN PIMA COUNTY TO 6500 ACROSS SE COCHISE COUNTY. CHANCE OF VALLEY RAIN/MOUNTAIN SNOW TO OCCUR FROM TUCSON EWD FRI WITH LESSER CHANCES OF PRECIP WRN SECTIONS. SNOW LEVELS BY FRI EVENING TO RANGE FROM 4000-5000 FEET...WITH SEVERAL INCHES OF SNOW EXPECTED ABOVE 7000 FEET. DRY CONDITIONS MOST SECTIONS FRI NIGHT WITH A SLIGHT CHANCE OF SNOW SHOWERS CONFINED TO THE WHITE MOUNTAINS. PRELIMINARY STORM TOTAL QPF/S TO RANGE FROM 0.25 - 0.75 INCH IN THE VALLEYS. PRELIMINARY SNOW ACCUMULATIONS BY FRI EVENING TO RANGE FROM 3-12 INCHES ABOVE 7000 FEET. THE HIGHEST AMOUNTS TO OCCUR ACROSS THE WHITE MOUNTAINS WITH LOWER ACCUMULATIONS ACROSS THE SRN MOUNTAINS. WOULD NOT BE SURPRISED TO SEE WINTER STORM WARNING FOR HEAVY SNOW CRITERIA ULTIMATELY BEING MET ACROSS THE WHITE MOUNTAINS AND PERHAPS AS FAR SOUTHWEST AS THE CATALINA MOUNTAINS JUST NE OF TUCSON. SAT-MON... CONFIDENCE IS QUITE LOW REGARDING THE PRECIP POTENTIAL THIS PERIOD. 11/00Z GFS DEPICTS PRECIP-FREE CONDITIONS. MEANWHILE...11/00Z ECMWF DEPICTS UP TO AROUND ONE-THIRD OF INCH QPF SAT...AND AN ADDITIONAL ONE TENTH TO ONE HALF OF AN INCH QPF SUN NIGHT/EARLY MON. ECMWF WAS MARKEDLY COOLER VERSUS THE GFS ESPECIALLY MON. PER COORD WITH NEIGHBORING WFO/S...OPTED FOR DRY CONDITIONS MOST SECTIONS. HOWEVER...HAVE DEPICTED A SLIGHT CHANCE OF SNOW SHOWERS ACROSS THE HIGHER TERRAIN EAST OF TUCSON SUN AND SUN NIGHT. && .AVIATION...SCT CLOUDS AOA 20K FT AGL BECOMING BKN 11/18Z THROUGH 12/02Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THROUGH THIS EVENING AND PREDOMINATELY FROM AN EAST TO SOUTHEAST DIRECTION. SKC OR A FEW CIRRIFORM CLOUDS 06Z-12Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SEASONAL TEMPERATURES WITH LOWER THAN NORMAL RELATIVE HUMIDITY LEVELS WILL CONTINUE THROUGH WEDNESDAY WITH LIGHT...DIURNALLY TERRAIN DRIVEN WINDS. A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE GUSTY WINDS THURSDAY...HOWEVER RELATIVE HUMIDITY LEVELS WILL BE HIGHER DUE TO THE APPROACHING STORM. AS THE STORM PASSES THROUGH THE REGION IT WILL PRODUCE VALLEY RAINS AND MOUNTAIN SNOWS THURSDAY NIGHT INTO FRIDAY AND BRING A PERIOD OF COLDER THAN NORMAL TEMPERATURES FRIDAY THROUGH THE WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/FRANCIS
Hazardous weather outlook, Dec 11, 8:05 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 805 AM MST TUE DEC 11 2012 AZZ502-504-505-112115- TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- 805 AM MST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS THURSDAY FOLLOWED BY COLDER TEMPERATURES AS WELL AS VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. SNOW LEVELS ARE EXPECTED TO FALL TO AROUND 4000-4500 FEET WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ506-112115- SOUTHEAST PINAL COUNTY- 805 AM MST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS THURSDAY FOLLOWED BY COLDER TEMPERATURES AS WELL AS VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. SNOW LEVELS ARE EXPECTED TO FALL TO AROUND 4000-4500 FEET WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503-507>515-112115- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 805 AM MST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS THURSDAY FOLLOWED BY COLDER TEMPERATURES AS WELL AS VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. SNOW LEVELS ARE EXPECTED TO FALL TO AROUND 4000-4500 FEET WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Winter Storm Watches in Arizona, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.